Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2014, 4:34 PM CDT for Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 18, 2014, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Menard County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:50 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 18, 3:50 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT MON AUG 18 2014 .SHORT TERM... (Tonight and Tuesday) Low confidence forecast across West Central Texas for the next 24 hours. Remnant Mesoscale Convective Vortex (MCV) continues to remain nearly stationary across Sterling County early this afternoon, and buried within a larger scale mid level shear axis stretching across much of the area. Much like we saw on Sunday, as the main morning area of showers and storms slowly winds down from Abilene to Brownwood, more scattered convection is developing along the periphery of the MCV where better heating is taking place. Biggest question in the forecast concerns tonight and Tuesday rain chances. As the low level jet intensifies towards midnight, expect to see another round of showers and storms form near the center of the MCV and along its eastern flank. MCV is definitely weaker today than it was yesterday, and should continue to slowly wind down. How strong it remains tonight, where it ends up, and what kind of storm coverage it can actually generate is highly uncertain though. Models not a lot of help, with even the TTU WRF and the HRRR models struggling in this highly mesoscale situation. At this point, will bump pops to chance for most of the area, knowing that some areas may miss out and others may see some decent rainfall. Some of this area has seen rainfall totals in the 1 to 3 inch range, so if the rain can train over these areas, than a flood threat becomes more pronounced. This will need to be monitored through tonight. 07 .LONG TERM... (Tuesday night through next Monday) A mainly dry forecast expected for the extended period. By Tuesday evening...the 500mb ridge that is currently centered near Florida will expand farther west into Texas, pushing the shear axis over the top of our CWA farther west as well. In addition, by Tuesday night, 250mph ridging will move in over the top of the region out of the southwest. These two factors point to decreasing chances of precipitation overall for the area by Tuesday night. However, we have left an area of slight chance PoPs in for Tuesday evening. The combination of the previously mentioned upper level shear axis and MCV is expected to result in additional thunderstorm activity tomorrow afternoon. And although these features are expected to be drifting to the west, there could still be lingering activity for areas mainly south and west of a Sterling City to San Angelo to Sonora line. By Wednesday, upper level ridging will be in place across our forecast area, effectively ending rain chances through the end of the forecast period, and allowing temperatures to remain warm in the mid to upper 90s for highs, and generally lower to mid 70s for lows. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 94 71 97 74 / 30 30 5 5 5 San Angelo 71 93 72 95 74 / 30 30 10 5 5 Junction 73 92 73 93 73 / 30 30 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 2:05 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 205 PM CDT MON AUG 18 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 205 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGHOUT THE AFTERNOON AND EARLY EVENING. AREAS THAT HAVE ALREADY SEEN SIGNIFICANT RAINFALL THE PAST FEW DAYS COULD SEE LOCALIZED FLASH FLOODING. AS CONVECTION DEVELOPS ACROSS THE AREA WATCH FOR DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. WATCH FOR LOCALIZED FLASH FLOODING...DANGEROUS CLOUD TO GROUND LIGHTING...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 2:22 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT MON AUG 18 2014
TXZ072-073-168-181945-
MENARD TX-TOM GREEN TX-CONCHO TX-
222 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR
MENARD...TOM GREEN AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS UP TO 55 MPH AND HAIL
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WALL...OR ABOUT 9 MILES NORTHEAST OF CHRISTOVAL...STATIONARY.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
WALL BY 245 PM CDT
LAT...LON 3119 10069 3130 10069 3133 10067 3135 10046
3141 10040 3140 9969 3102 9971
TIME...MOT...LOC 1921Z 178DEG 2KT 3131 10042Special weather statement, Aug 18, 2:44 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT MON AUG 18 2014 TXZ072-073-182015- TOM GREEN TX-CONCHO TX- 244 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR TOM GREEN AND CONCHO COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS UP TO 50 MPH AND SMALL HAIL AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF LIVE OAK...OR ABOUT 21 MILES SOUTH OF PAINT ROCK...MOVING NORTHEAST AT 5 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... THE STRONG THUNDERSTORM WILL BE NEAR... EDEN BY 315 PM CDT LAT...LON 3141 10007 3132 9974 3108 9992 3118 10021 TIME...MOT...LOC 1944Z 207DEG 4KT 3121 9995
Special weather statement, Aug 18, 3:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 341 PM CDT MON AUG 18 2014 TXZ064-071-072-182115- IRION TX-STERLING TX-TOM GREEN TX- 341 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR IRION...STERLING AND TOM GREEN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING GUSTY WINDS UP TO 50 MPH AND SMALL HAIL AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHWESTERN STERLING COUNTY...OR ABOUT 23 MILES SOUTHWEST OF STERLING CITY...MOVING SOUTHEAST AT 5 MPH. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! POTENTIAL STORM IMPACTS INCLUDE... FIRE IGNITED BY LIGHTNING... LOCALIZED SHORT DURATION POWER OUTAGES... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... SOUTHWESTERN STERLING...WESTERN TOM GREEN AND NORTHWESTERN IRION COUNTIES. LAT...LON 3169 10108 3141 10109 3142 10127 3170 10128 TIME...MOT...LOC 2041Z 300DEG 4KT 3159 10123
Local storm report, Aug 18, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD MENARD 30.92N 99.79W
08/18/2014 MENARD TX LAW ENFORCEMENT
MENARD COUNTY SO REPORTED KNEE DEEP WATER ON ROADWAYS
IN TOWN.
&&
EVENT NUMBER SJT1400327
REIMERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:28 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 92 min |
| Aug 18, 6:18 AM CDT | Areal Flood Advisory | SJT | Coleman | 87 min |
| Aug 18, 6:46 AM CDT | Areal Flood Advisory | SJT | Coke, Sterling, Tom Green | 89 min |
| Aug 18, 7:38 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Runnels | 112 min |
| Aug 18, 9:04 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| Aug 18, 10:30 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Aug 18, 11:55 AM CDT | Areal Flood Advisory | SJT | Brown | 3 hr |
| Aug 18, 2:22 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| Aug 18, 2:44 PM CDT | Special Weather Statement | SJT | Concho | 31 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | SJT | Sterling | 34 min |
| Aug 18, 3:55 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Menard | 3 hr |
| Aug 18, 4:53 PM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Aug 18, 5:36 PM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Aug 18, 6:00 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| Aug 18, 6:42 PM CDT | Areal Flood Advisory | SJT | Sutton | 108 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.